Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


What to work on next.
Mar 6, 2007

In June of this year I was hospitalized with PCP. Lost my job, was encouraged to apply for SSI, and SSDI, and never return to work. ^ months later I'm on a regular regimen of drugs, and have similar problems of others on your site. Sleepliness, fatugue, weight gain, etc. Seems I dont have the energy to exercise, and in turn have gained weight. In the first part of the past 6 mths I was only concerned about eating and gaining weight back to stay healthy. Now I feel as though I need to exercise to reduce the weight. Went from 177 to 217 6"2" I guess the burning question now is when will all of this get better? Overweight, and not able to maintain an erection, is not who I was or who Iwant to be. CD4 started at 4, now at about 176. Do I just need to be even more patient, or is there something I can do to push this all in the direction of where I used to be?

Response from Dr. Frascino

Hi,

"Don't it always seem to go, you don't know what you got till it's gone?" Well, I doubt Joni Mitchell was talking about energy levels or CD4 cells when she wrote that, but I think it still applies!

The increase in your CD4 count from 4 to 176 is great! Hopefully your plasma viral load is now undetectable as well.

As for HIV-associated fatigue, this often is a multifactorial problem with several underlying conditions all working in tandem to zap your zip. Take a read-through the archives of this forum to learn about the common causes, such as anemia, hormonal imbalances, occult infections, psychological problems, medication side effects, etc., as well as the not-so-common causes, such as sleep apnea, etc. Make a list and then discuss these potential problems with your HIV specialist. Quality of life needs to be a large part of any HIV/AIDS treatment equation. I would also recommend a visit to an HIV-knowledgeable nutritionist to evaluate and optimize your diet.

For the unhappy Mr. Happy, I'd begin by checking your free testosterone level. If your levels are low, testosterone supplementation may help perk things up, so to speak. It can also increase energy levels, burn fat and increase muscle mass. Restart an exercise program that involves both aerobic exercise and resistance weight training. Begin slow and easy and build up as your strength and stamina improve. And I might also mention that sex qualifies as exercise, if you do it right!

Good luck.

Dr. Bob


Previous
hemaglobin
Next
Kills HIV virus?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement